Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 484, NWS Norman, OK

October 2, 2002Alfalfa County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Oct 2, 2002, 12:26 PM CDT for Alfalfa County, Oklahoma. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 2, 2002, 12:26 PM CDT (17:26 UTC)
Expired
Oct 2, 2002, 1:15 PM CDT
In force
49 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Alfalfa County, OK

What was reported inside it

TimeReportWhereRemark
Oct 2, 12:35 PM CDTThunderstorm Wind 52 ECherokee, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 5.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2002-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 834 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2002-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
834 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WUUS54 KOUN 021726
SVROKC
OKC003-021815-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1225 PM CDT WED OCT 2 2002

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALFALFA COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 115 PM CDT

* AT 1225 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER
  LAMBERT...MOVING EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE AMORITA...BYRON...CHEROKEE...
  DRIFTWOOD...INGERSOLL...JET AND LAMBERT

WINDS IN EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF NICKELS ARE 
LIKELY WITH THIS SEVERE THUNDERSTORM.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING
WINDS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3687 9854 3660 9854 3667 9811 3696 9810

...SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 10:40 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Oct 2, 10:40 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1040 AM CDT WED OCT 2 2002

WILL MAKE SOME CHANGES BASED ON LATEST MODELS AND RADAR...SATELLITE
TRENDS. MORE CLOUD COVER AND PRECIP ALONG WITH SLOWLY MOVING COLD
FRONT WILL KEEP TEMPS DOWN SOME ACROSS PARTS OF W/NW OK FOR TODAY.
ALSO TWEAKED SOME WINDS AND POPS. OTHERWISE WILL CONT TO MONITOR FOR
ANY MORE POSSIBLE UPDATES LATER AS THINGS CONT TO EVOLVE. UPDATES
OUT SHORTLY.

30

----------------------------------------

543 AM CDT WED OCT 2 2002

COLD FRONT ACROSS PORTIONS OF KANSAS IS EXPECTED TO CONTINUE MOVING
SOUTHWARD TODAY BEFORE SLOWING DOWN OR PERHAPS STALLING ACROSS
PORTIONS OF NORTHWEST OKLAHOMA. MODEL TENDENCIES THE LAST FEW CYCLES
HAVE BEEN TO BE LESS AGGRESSIVE WITH ITS SOUTHWARD PROGRESS. AS A
RESULT WILL USE THE ETA FRONTAL POSITION ONLY AS GUIDANCE...AND
SHIFT THE BOUNDARY 30 TO 60 MILES NORTH/NORTHWESTWARD. WITH THIS
SCENARIO...EXPECT THE COLD FRONT TO ENTER NORTHWEST OKLAHOMA THIS
AFTERNOON...BEFORE REACHING A STILLWATER TO ELK CITY LINE BY 12Z
THURSDAY. FRONT MAY THEN REMAIN STATIONARY OR RETREAT NORTHWARD ON
THURSDAY/THURSDAY NIGHT...EXACTLY HOW FAR NORTHWARD IS STILL VERY
MUCH UNCLEAR...BUT I SUSPECT THE ETA/AVN ARE TOO STRONG AND FAST
WITH THE COOL AIRMASS RETREATING AS FAR NORTH AS EASTERN KANSAS.
MEANWHILE...THE UPPER LOW SHOULD EJECT EASTWARD THROUGH THE PLAINS
WITH ANOTHER COLD FRONT MOVING INTO WESTERN OKLAHOMA AND SWEEPING
THE RESIDUAL AIRMASSES COMPLETELY EAST OF THE AREA BY MIDDAY FRIDAY.
VERY TIGHT 850-500 MB TEMPERATURE GRADIENT SITUATED ACROSS THE AREA
ALONG WITH THE EXPECTED TRAJECTORY OF THE EJECTING UPPER LOW
SUGGESTS THE SOUTHEAST HALF OF THE AREA MAY RECEIVE LITTLE OR
POSSIBLY NO RAIN OUT OF THIS DYNAMIC SYSTEM. THEIR BEST CHANCE
APPEARS TO BE EARLY FRIDAY AS SECONDARY COLD FRONT/DRY LINE MOVES
THROUGH THE AREA.

THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE HIGHLIGHTED ACROSS
THE NORTHWEST THIRD OF OKLAHOMA FOR TONIGHT WITH THE MOST LIKELY
AREAS FOR BOUNDARY LAYER INDUCED CONVECTION ACROSS THE WESTERN TEXAS
PANHANDLE THIS AFTERNOON ALONG THE COLD FRONT AND POSSIBLY ALONG AN
EASTERN NEW MEXICO DRYLINE. THESE THUNDERSTORMS COULD THEN MOVE INTO
NORTHWEST OKLAHOMA NORTH OF THE FRONTAL BOUNDARY. CAN NOT RULE OUT
BOUNDARY LAYER INDUCED CONVECTION TODAY OR THURSDAY ACROSS OKLAHOMA
ALONG THE COLD FRONT...BUT CONSIDERING DISTANT PROXIMITY OF UPPER
LOW AND PROBABLY A STRONG SUBSIDENCE INVERSION SOUTHEAST OF THE
FRONT...CHANCES APPEAR LOW AT THIS TIME.

THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL REMAIN HIGHEST NORTH OF
THE FRONT THROUGH THURSDAY. IF UPPER LOW EJECTS A BIT FURTHER SOUTH
ACROSS THE PLAINS THURSDAY NIGHT OR FRIDAY WHEN SECONDARY COLD FRONT
MOVES INTO WESTERN OKLAHOMA...A SQUALL LINE COULD DEVELOP AND
AFFECT MOST IF NOT ALL OF THE AREA.

A FEW CHANCES WERE MADE IN THE EXTENDED PERIODS. LATEST MEDIUM RANGE
MODEL GUIDANCE INDICATES ANOTHER SHORTWAVE TROUGH WILL MOVE THROUGH
THE CENTRAL US SAT NIGHT/SUN NIGHT WITH REMNANTS OF FRONTAL BOUNDARY
ACROSS CENTRAL TEXAS POSSIBLY PROVIDING A LIFTING MECHANISM FOR
CONVECTION DURING THESE PERIODS. POPS ARE NOW ONLY INCLUDED THE
SOUTHEAST HALF OF THE AREA. POPS HAVE BEEN COMPLETELY REMOVED FOR
SUNDAY NIGHT AND MONDAY.

APOLOGIES FOR THE LATE ISSUANCE

OKC   89  68  81  68 /  20  40  40  50
HBR   90  66  78  64 /  30  50  50  50
SPS   91  68  85  68 /  10  20  30  40
GAG   84  57  67  53 /  60  80  70  40
PNC   87  63  74  67 /  30  60  60  50
DUA   90  69  89  72 /   0   0  20  30

.OUN...
OK...NONE.
TX...NONE.
JAMES
Hazardous weather outlook, Oct 2, 11:59 AM CDT, 27 minutes before
OKZ004>048-050>052-TXZ083>090-031200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1159 AM CDT WED OCT 2 2002

THIS HAZARDOUS WEATHER OUTLOOK COVERS CENTRAL AND WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS.

.THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS PORTIONS OF NORTHERN AND WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM STILLWATER... TO
EL RENO... TO ALTUS... TO CROWELL TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER 6 PM
THROUGH THE OVERNIGHT PERIOD.

IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND TENDER VEGETATION WILL BE POSSIBLE
FROM LARGE HAIL ALONG WITH MINOR WIND DAMAGE TO TREES.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS LATE THIS
AFTERNOON AND OVERNIGHT.

DISCUSSION...
A COLD FRONT LOCATED FROM NORTHEAST KANSAS SOUTHWEST INTO NORTHWEST
OKLAHOMA AND ACROSS THE TEXAS PANHANDLE EARLY THIS AFTERNOON IS
EXPECTED TO MOVE INTO CENTRAL AND SOUTHWEST OKLAHOMA LATE TONIGHT
BEFORE BECOMING STATIONARY. SCATTERED THUNDERSTORMS WILL BE
DEVELOPING ALONG AND BEHIND THE FRONT THROUGH TONIGHT. A FEW OF
THOSE STORMS COULD BECOME SEVERE DURING THE LATE AFTERNOON AND
OVERNIGHT HOURS.

GUSTY SOUTH WINDS WILL CONTINUE TO PULL MOIST...UNSTABLE AIR NORTH
OVER THE FRONT. RELATIVELY STRONG WINDS ALOFT WILL PROVIDE A
VERTICAL WIND PROFILE FAVORABLE TO SUPPORT A FEW SEVERE
THUNDERSTORMS. MEANWHILE... DISTURBANCES MOVING OUT OF AN UPPER
LEVEL LOW PRESSURE SYSTEM LOCATED OVER THE WESTERN UNITED STATES
WILL ALSO AID IN THUNDERSTORM DEVELOPMENT. CHANCES FOR THUNDERSTORMS
SOME DISTANCE SOUTH OF THE COLD FRONT WILL BE LOWER DUE TO A CAPPING
INVERSION LOCATED IN THE MIDDLE LEVELS OF THE ATMOSPHERE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THU OCT 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
ASIDE FROM THE SEVERE WEATHER DANGER...NO OTHER HAZARDOUS WEATHER IS
EXPECTED THROUGH TONIGHT.

.THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY
AFTERNOON AND NIGHT ACROSS WESTERN AND NORTHERN OKLAHOMA...
GENERALLY ALONG AND NORTHWEST OF INTERSTATE 44. STRONG THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG A STATIONARY FRONT IN NORTHWEST
OKLAHOMA BY LATE THURSDAY AFTERNOON. MEANWHILE... AS THE UPPER LEVEL
LOW PRESSURE SYSTEM OVER THE WESTERN UNITED STATES MOVES INTO THE
PLAINS AND PUSHES A DRYLINE EAST... ADDITIONAL STRONG THUNDERSTORMS
WILL DEVELOP IN WESTERN AND CENTRAL OKLAHOMA THURSDAY NIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO LINGER INTO FRIDAY...
MAINLY OVER EASTERN OKLAHOMA.

THERE WILL A CHANCE FOR A FEW MORE THUNDERSTORMS SATURDAY NIGHT AND
SUNDAY ACROSS ALL BUT FAR NORTHWEST OKLAHOMA AS A COLD FRONT MOVES
THROUGH THE AREA.

OTHER HAZARDOUS WEATHER...
ASIDE FROM THE WEATHER ASSOCIATED WITH THE THUNDERSTORMS... NO OTHER
HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH TUESDAY.

30

In the hours before

Special weather statement, Oct 2, 7:00 AM CDT, 5 hours 26 minutes before
OKZ004>048-050>052-TXZ083>090-021700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT WED OCT 2 2002

THIS HAZARDOUS WEATHER OUTLOOK COVERS CENTRAL AND WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS.

.TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS PORTIONS OF NORTHERN AND WESTERN OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM PONCA CITY... TO
WATONGA... TO MANGUM.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE LATE THIS
AFTERNOON AND EVENING.

IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND TENDER VEGETATION WILL BE POSSIBLE
FROM LARGE HAIL ALONG WITH MINOR WIND DAMAGE TO TREES.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS LATE THIS
AFTERNOON AND EVENING.

DISCUSSION...
A COLD FRONT IN KANSAS WILL MOVE INTO NORTHWEST OKLAHOMA THIS
AFTERNOON... AND INTO CENTRAL AND SOUTHWEST OKLAHOMA LATE TONIGHT
BEFORE BECOMING STATIONARY. SCATTERED THUNDERSTORMS WILL BE
DEVELOPING ALONG AND BEHIND THE FRONT THROUGH TONIGHT. A FEW OF
THOSE STORMS COULD BECOME SEVERE MAINLY DURING THE LATE AFTERNOON
AND EVENING HOURS.

GUSTY SOUTH WINDS WILL PULL MOIST...UNSTABLE AIR NORTH OVER THE
FRONT. RELATIVELY STRONG WINDS ALOFT SHOULD PROVIDE A VERTICAL WIND
PROFILE SUFFICIENT TO SUPPORT A FEW SEVERE THUNDERSTORMS.
MEANWHILE... DISTURBANCES MOVING OUT OF AN UPPER LEVEL LOW PRESSURE
SYSTEM LOCATED OVER THE WESTERN UNITED STATES WILL ALSO AID IN
THUNDERSTORM DEVELOPMENT. CHANCES FOR THUNDERSTORMS SOME DISTANCE
SOUTH OF THE COLD FRONT WILL BE LOWER DUE TO A CAPPING INVERSION
LOCATED IN THE MIDDLE LEVELS OF THE ATMOSPHERE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THU OCT 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
ASIDE FROM THE SEVERE WEATHER DANGER...NO OTHER HAZARDOUS WEATHER IS
EXPECTED THROUGH TONIGHT.

.THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY
AFTERNOON AND NIGHT ACROSS WESTERN AND NORTHERN OKLAHOMA...
GENERALLY ALONG AND NORTHWEST OF INTERSTATE 44. STRONG THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG A STATIONARY FRONT IN NORTHWEST
OKLAHOMA BY LATE THURSDAY AFTERNOON. MEANWHILE... AS THE UPPER LEVEL
LOW PRESSURE SYSTEM OVER THE WESTERN UNITED STATES MOVES INTO THE
PLAINS AND PUSHES A DRYLINE EAST... ADDITIONAL STRONG THUNDERSTORMS
WILL DEVELOP IN WESTERN AND CENTRAL OKLAHOMA THURSDAY NIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO LINGER INTO FRIDAY...
MAINLY OVER EASTERN OKLAHOMA.

THERE WILL A CHANCE FOR A FEW MORE THUNDERSTORMS SATURDAY NIGHT AND
SUNDAY IN SOUTHEAST OKLAHOMA AS A COLD FRONT MOVES THROUGH THE AREA.

OTHER HAZARDOUS WEATHER...
ASIDE FROM THE WEATHER ASSOCIATED WITH THE THUNDERSTORMS... NO OTHER
HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH TUESDAY.

CJS
Special weather statement, Oct 2, 11:59 AM CDT, 27 minutes before
OKZ004>048-050>052-TXZ083>090-031200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1159 AM CDT WED OCT 2 2002

THIS HAZARDOUS WEATHER OUTLOOK COVERS CENTRAL AND WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS.

.THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS PORTIONS OF NORTHERN AND WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS WEST OF A LINE FROM STILLWATER... TO
EL RENO... TO ALTUS... TO CROWELL TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE AFTER 6 PM
THROUGH THE OVERNIGHT PERIOD.

IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND TENDER VEGETATION WILL BE POSSIBLE
FROM LARGE HAIL ALONG WITH MINOR WIND DAMAGE TO TREES.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS LATE THIS
AFTERNOON AND OVERNIGHT.

DISCUSSION...
A COLD FRONT LOCATED FROM NORTHEAST KANSAS SOUTHWEST INTO NORTHWEST
OKLAHOMA AND ACROSS THE TEXAS PANHANDLE EARLY THIS AFTERNOON IS
EXPECTED TO MOVE INTO CENTRAL AND SOUTHWEST OKLAHOMA LATE TONIGHT
BEFORE BECOMING STATIONARY. SCATTERED THUNDERSTORMS WILL BE
DEVELOPING ALONG AND BEHIND THE FRONT THROUGH TONIGHT. A FEW OF
THOSE STORMS COULD BECOME SEVERE DURING THE LATE AFTERNOON AND
OVERNIGHT HOURS.

GUSTY SOUTH WINDS WILL CONTINUE TO PULL MOIST...UNSTABLE AIR NORTH
OVER THE FRONT. RELATIVELY STRONG WINDS ALOFT WILL PROVIDE A
VERTICAL WIND PROFILE FAVORABLE TO SUPPORT A FEW SEVERE
THUNDERSTORMS. MEANWHILE... DISTURBANCES MOVING OUT OF AN UPPER
LEVEL LOW PRESSURE SYSTEM LOCATED OVER THE WESTERN UNITED STATES
WILL ALSO AID IN THUNDERSTORM DEVELOPMENT. CHANCES FOR THUNDERSTORMS
SOME DISTANCE SOUTH OF THE COLD FRONT WILL BE LOWER DUE TO A CAPPING
INVERSION LOCATED IN THE MIDDLE LEVELS OF THE ATMOSPHERE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THU OCT 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
ASIDE FROM THE SEVERE WEATHER DANGER...NO OTHER HAZARDOUS WEATHER IS
EXPECTED THROUGH TONIGHT.

.THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY
AFTERNOON AND NIGHT ACROSS WESTERN AND NORTHERN OKLAHOMA...
GENERALLY ALONG AND NORTHWEST OF INTERSTATE 44. STRONG THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG A STATIONARY FRONT IN NORTHWEST
OKLAHOMA BY LATE THURSDAY AFTERNOON. MEANWHILE... AS THE UPPER LEVEL
LOW PRESSURE SYSTEM OVER THE WESTERN UNITED STATES MOVES INTO THE
PLAINS AND PUSHES A DRYLINE EAST... ADDITIONAL STRONG THUNDERSTORMS
WILL DEVELOP IN WESTERN AND CENTRAL OKLAHOMA THURSDAY NIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO LINGER INTO FRIDAY...
MAINLY OVER EASTERN OKLAHOMA.

THERE WILL A CHANCE FOR A FEW MORE THUNDERSTORMS SATURDAY NIGHT AND
SUNDAY ACROSS ALL BUT FAR NORTHWEST OKLAHOMA AS A COLD FRONT MOVES
THROUGH THE AREA.

OTHER HAZARDOUS WEATHER...
ASIDE FROM THE WEATHER ASSOCIATED WITH THE THUNDERSTORMS... NO OTHER
HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH TUESDAY.

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 1:05 PM CDTSevere Thunderstorm WarningOUNGrant40 min
Oct 2, 6:26 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant49 min
Oct 2, 6:58 PM CDTSevere Thunderstorm WarningOUNKay47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.